×

zbMATH — the first resource for mathematics

Bounds of modulus of eigenvalues based on Stein equation. (English) Zbl 1205.15031
The authors study some bounds of the eigenvalue moduli of a complex matrix. The bounds are related to the Stein equation \( H-A^*HA = I\). Sequences are constructed to estimate the upper and lower bounds for the maximum and minimum eigenvalue moduli. It is also pointed out that the sequences are not practical for computational purpose.

MSC:
15A42 Inequalities involving eigenvalues and eigenvectors
65F15 Numerical computation of eigenvalues and eigenvectors of matrices
Software:
Algorithm 432
PDF BibTeX XML Cite
Full Text: Link EuDML
References:
[1] Bartels, R. H., Stewart, G. W.: Solution of the matrix equation \(AX+XB=C\). Comm. ACM 15 (1972), 820-826. · Zbl 1372.65121 · doi:10.1145/361573.361582
[2] Chen, M. Q., Li, X. Z.: An estimation of the spectral radius of a product of block matrices. Linear Algebra Appl. 379 (2004), 267-275. · Zbl 1043.15012 · doi:10.1016/S0024-3795(03)00545-7
[3] Golub, G. H., Loan, C. F. Van: Matrix Computations Third edition. Johns Hopkins University Press, Baltimore 1996. · Zbl 0865.65009
[4] Hall, C. A., Porsching, T. A.: Bounds for the maximal eigenvalue of a nonnegative irreducible matrix. Duke Math. J. 36 (1969), 159-164. · Zbl 0184.05701 · doi:10.1215/S0012-7094-69-03621-7
[5] Hu, G. D., Hu, G. D.: A relation between the weighted logarithmic norm of matrix and Lyapunov equation. BIT 40 (2000), 506-510.
[6] Hu, G. D., Liu, M. Z.: The weighted logarithmic matrix norm and bounds of the matrix exponential. Linear Algebra Appl. 390 (2004), 145-154. · Zbl 1060.15024 · doi:10.1016/j.laa.2004.04.015
[7] Hu, G. D., Liu, M. Z.: Properties of the weighted logarithmic matrix norms. IMA J. Math. Contr. Inform. 25 (2008), 75-84. · Zbl 1144.15018 · doi:10.1093/imamci/dnm006
[8] Huang, T. H., Ran, R. S.: A simple estimation for the spectral radius of block H-matrics. J. Comput. Appl. Math. 177 (2005), 455-459. · Zbl 1073.15016 · doi:10.1016/j.cam.2004.09.059
[9] Lancaster, P.: The Theory of Matrices with Application. Academic Press, Orlando 1985. · Zbl 0558.15001
[10] Lu, L. Z.: Perron complement and Perron root. Linear Algebra Appl. 341 (2002), 239-248. · Zbl 0999.15009 · doi:10.1016/S0024-3795(01)00378-0
[11] Lu, L. Z., Ng, M. K.: Localization of Perron roots. Linear Algebra its Appl. 392 (2004), 103-107. · Zbl 1067.15004 · doi:10.1016/j.laa.2004.06.016
[12] Mond, B., Pecaric, J. E.: On an inequality for spectral radius. Linear and Multilinear Algebra 20 (1996), 203-206. · Zbl 0866.15011 · doi:10.1080/03081089608818437
[13] Yang, Z. M.: The block smoothing mehtod for estimationg the spectral radius of a nonnegative matrix. Appl. Math. Comput. 185 (2007), 266-271. · Zbl 1119.65026 · doi:10.1016/j.amc.2006.06.108
[14] Zhu, Q., Hu, G. D., Zeng, L.: Estimating the spectral radius of a real matrix by discrete Lyapunov equation. J. Difference Equations Appl. To appear.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.